MAUDE Adverse Event Report: EDWARDS LIFESCIENCES KONECT RESILIA AORTIC VALVED CONDUIT AVC; HEART-VALVE, NON-ALLOGRAFT TISSUE

EDWARDS LIFESCIENCES KONECT RESILIA AORTIC VALVED CONDUIT AVC; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number 11060A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Insufficient Information (4580)
Date of Event 03/04/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10.Additional manufacturer narrative: the investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
Edwards received notification that a konect model 11060a23 was explanted the same day of implant due to dehiscence from the annulus of the patient.There was no allegation of device malfunction.Another konect model 11060a size 21 was successfully implanted in replacement.As reported, patient had significant blood loss, heart arrested after decannulation and the team decided not to resuscitate further and patient died.There was no allegation that the device was implicated.The surgeon was very experienced with konect.
 
Additional Manufacturer Narrative
H11: additional manufacturer narrative: the device history record (dhr) was reviewed and shows that this device met all manufacturing specifications for product release prior to distribution.No issues were identified that would have impacted this event.Device dehiscence or suture torn out may occur early or late.When it occurs in the intraoperative period, it is typically a result of inadequate device implantation in combination with friable myocardial tissue.Valve dehiscence is not a malfunction related to a manufacturing deficiency of the device.The instructions for use (ifu) have been reviewed and no inadequacies have been identified with regard to warnings, contraindications, and the directions/conditions for the successful use of the device.The reported type of event is included in the ifu.A definitive root cause cannot be conclusively determined; however, patient and/or procedural factors likely caused or contributed.
 
Event or Problem Description
Edwards received notification that a konect model 11060a23 was explanted after an unknown duration due to dehiscence from the annulus of the patient.There was no allegation of device malfunction.Another konect model 11060a size 21 was successfully implanted in replacement.As reported, patient had significant blood loss, heart arrested after decannulation and the team decided not to resuscitate further and patient died.There was no allegation that the device was implicated.The surgeon was very experienced with konect.
 
Event or Problem Description
Edwards received notification that a konect model 11060a23 was explanted at implant due to dehiscence from the annulus of the patient.It was successfully replaced before decannulation with another konect model 11060a, size 21.A concomitant coronary artery bypass was performed.As reported, the patient had significant blood loss, and heart arrested after decannulation.The team decided not to resuscitate further, and the patient died.There was no allegation that the device was implicated or malfunctioned.The surgeon was very experienced with konect.
 
Additional Manufacturer Narrative
Additional information was received through investigation from implant patient registry (ipr).

Brand Name
KONECT RESILIA AORTIC VALVED CONDUIT AVC
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer Contact
saurav singh
1 edwards way
mle fl2 office m2013
irvine, CA 92614
9492506615
MDR Report Key18996840
Report Number2015691-2024-02379
Device Sequence Number8265148
Product Code LWR
UDI-Device Identifier00690103201383
UDI-Public(01)00690103201383(17)241004
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P150048
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/04/2024
Device Model Number11060A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer04/30/2024
09/14/2024
Initial Report FDA Received Date03/28/2024
Supplement Report FDA Received Date05/03/2024
10/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age59 YR
Patient SexMale